Enteral lorlatinib after immune hyperprogression as a treatment option for anaplastic lymphoma kinase‑positive non‑small cell lung cancer: A case report
- Huan Wang
- Zhenyan Wu
- Guangqing Shi
- Jing Zhou
- Zhenliang Xiao
Affiliations: Department of Respiratory and Critical Care Medicine, General Hospital of Western Theater Command, Chengdu, Sichuan 610083, P.R. China
- Published online on: October 23, 2023 https://doi.org/10.3892/ol.2023.14113
Copyright: © Wang
et al. This is an open access article distributed under the
terms of Creative
Commons Attribution License.
Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )
This article is mentioned in:
Fusion of the anaplastic lymphoma kinase (ALK) gene is a rare driver in non‑small cell lung cancer (NSCLC). Lorlatinib is a third‑generation ALK inhibitor approved for the treatment of locally advanced or metastatic ALK+ NSCLC. The traditional administration method of lorlatinib is whole tablet ingestion, while the efficacy effect of gastric tube injection after water dissolution remains unclear. In the present report, a marked response to lorlatinib in a 49‑year‑old patient with ALK+ NSCLC who was administered lorlatinib through a gastric tube, was described. The patient had received chemotherapy combined with immune checkpoint inhibitors prior to targeted drug therapy and developed hyperprogression, which was mainly manifested as rapid enlargement of the primary lesion with multiple new systemic metastases, accompanied by poor performance status score, esophageal compression and difficulty eating. The patient was injected with pre‑dissolved lorlatinib through the nasogastric tube. After 6 days, related symptoms, such as dyspnea and dysphagia, were relieved. After 18 days, the esophageal stenosis was significantly alleviated, and the gastric tube was removed. In conclusion, gastric tube injection be used as a means of lorlatinib administration in patients with ALK+ NSCLC with dysphagia, regardless of previous immunotherapy‑associated hyperprogression.